Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Oct 5, 2011, 6:17 PM PDT for Butte County, California. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2011, 6:17 PM PDT (01:17 UTC)
- Expired
- Oct 5, 2011, 6:59 PM PDT
- In force
- 42 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Butte County, CA
The radar
The Beale AFB radar (KBBX), 29 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 6:25 PM PDT | HAIL 1 | Chico, CA | HAIL COVERING GROUND. TREE BRANCHES DOWN. |
| Oct 5, 6:50 PM PDT | HAIL 0.75 | Chico, CA | DIME SIZE HAIL COVERING GROUND |
| Oct 5, 6:50 PM PDT | HAIL 1 | 1 S Chico, CA | LARGE HAIL 1 TO 1.125 DIAMETER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
842 WUUS56 KSTO 060117 SVRSTO CAC007-060200- /O.NEW.KSTO.SV.W.0018.111006T0117Z-111006T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 617 PM PDT WED OCT 5 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BUTTE COUNTY IN NORTHERN CALIFORNIA... THIS INCLUDES HIGHWAY 99 AND THE CITY OF CHICO... * UNTIL 700 PM PDT * AT 614 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED STRADDLING HIGHWAY 99...LOCATED 5 MILES NORTHWEST OF CHICO...AND MOVING SOUTHEAST AT 15 MPH. * EXPECT SIGNIFICANT AMOUNTS OF HAIL ACCUMULATING ON ROADWAYS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAYTON PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3972 12162 3959 12186 3980 12196 3983 12188 TIME...MOT...LOC 0115Z 323DEG 13KT 3978 12188 $$ EK
2 follow-up statements
863 WWUS56 KSTO 060140 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 640 PM PDT WED OCT 5 2011 CAC007-060200- /O.CON.KSTO.SV.W.0018.000000T0000Z-111006T0200Z/ BUTTE CA- 640 PM PDT WED OCT 5 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR WEST CENTRAL BUTTE COUNTY... AT 631 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHICO...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGHWAY 99 AND HIGHWAY 32 AND THE TOWN OF DAYTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! HAIL UP TO 1 INCH IN DIAMETER AND DAMAGING WINDS HAVE BEEN REPORTED IN CHICO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. HAIL IS COVERING THE GROUND IN SOME LOCATIONS CAUSING HAZARDOUS DRIVING CONDITIONS. LOCAL STREET FLOODING HAS ALSO BEEN REPORTED. && LAT...LON 3981 12188 3972 12162 3959 12186 3974 12193 TIME...MOT...LOC 0135Z 323DEG 13KT 3972 12182 $$ EK
634 WWUS56 KSTO 060159 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 659 PM PDT WED OCT 5 2011 CAC007-060200- /O.CAN.KSTO.SV.W.0018.000000T0000Z-111006T0200Z/ BUTTE CA- 659 PM PDT WED OCT 5 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BUTTE COUNTY IS CANCELLED... THE STORM HAS WEAKENED IN INTENSITY...SO THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THE STORM IS CURRENTLY 10 MILES SOUTH OF CHICO STRADDLING HIGHWAY 99. WHILE THE STORM HAS DIMINISHED IN INTENSITY...HAIL TO THE SIZE OF DIMES AND NICKELS REMAINS POSSIBLE. GUSTY WINDS TO 40 MPH ARE ALSO A POSSIBILITY. HAIL COVERS MANY ROADS IN THE CHICO AREA...INCLUDING HIGHWAY 99. MOTORISTS SHOULD EXERCISE CAUTION...AS HAIL...PONDING WATER...AND LEAVES ON ROADS MAY CREATE SLIPPERY CONDITIONS. LAT...LON 3981 12188 3972 12162 3959 12186 3974 12193 TIME...MOT...LOC 0150Z 323DEG 13KT 3968 12178 $$ EK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 3:23 PM PDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 5, 3:23 PM PDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 323 PM PDT WED OCT 5 2011 .SHORT TERM DISCUSSION... CLOSED LOW SWINGING ONSHORE TO THE WEST COAST CONTINUES TO BRING ACTIVE WEATHER TO THE FORECAST AREA THIS AFTERNOON AS A SECONDARY SHORTWAVE ASSOCIATED WITH THE COLD CORE OF THE SYSTEM MOVES THROUGH THE CWA. AREA WEBCAMS AT SIERRA PASSES AND SKI AREAS SHOW CONTINUED MODERATE SNOW SHOWERS...AND REPORTS INDICATE WARNING CRITERIA HAS BEEN MET FOR THE FIRST SNOW OF THE SEASON. FOR MORE REPORTS OF SNOW AND RAIN...SEE THE PUBLIC INFORMATION STATEMENT ISSUED EARLIER. CURRENT WINTER STORM WARNING RUNS THROUGH 11PM...WHICH SHOULD WORK WELL WITH PROGGED TIMING OF SECONDARY WAVE AND VORTMAX WHICH PUSH EAST OF THE AREA AROUND THE SAME TIME REDUCING LIFT. HOWEVER...SHOWERY LIGHT PRECIP SHOULD CONTINUE INTO THE NIGHT OVER THE WEST SLOPES OF THE SIERRA AND SOUTHERN CASCADES AS OROGRAPHIC ENHANCEMENT CONTINUES AND SNOW LEVELS REMAIN LOW. DECISION TO EXTEND WILL BE UP TO THE NEXT SHIFT. LATEST LAPS MESOANALYSIS CONTINUES TO INDICATE SEVERAL HUNDRED J/KG OF CAPE AVAILABLE ACROSS A BROAD PORTION OF THE FORECAST AREA...WHILE SOME CLEARING THIS MORNING HAS HELPED TO DESTABILIZE CONDITIONS AS DEMONSTRATED BY LATEST AIRCRAFT SOUNDINGS FROM KSMF. A HANDFUL OF CG LIGHTNING STRIKES HAVE BEEN OBSERVED AROUND STRONGER CELLS. BASED ON THIS AND REPORTS OF SMALL HAIL AND GRAUPEL IN THE MOUNTAINS EARLIER TODAY HAVE CONTINUED MENTION OF THUNDERSTORMS WITH SMALL HAIL INTO THE EVENING. SHOWERS/TSTORMS SHOULD DIMINISH OVERNIGHT ACROSS THE VALLEY AS TEMPS ALOFT WARM SLIGHTLY AND PROFILES BECOME LESS UNSTABLE. BY TOMORROW MORNING...THE CENTER OF THE UPPER LOW HAS SHIFTED OVER THE GREAT BASIN AND SYNOPTIC SINKING MOVES OVER THE AREA ON THE BACKSIDE OF THE LOW. HOWEVER...THIS IS COUNTERED BY A SECONDARY WAVE WHICH ROTATES AROUND THE BACKSIDE OF THE LOW AND SLIDES THROUGH THE CWA AROUND 18Z. WITH RESIDUAL MOISTURE IN PLACE...THIS IMPULSE SHOULD BE SUFFICIENT TO TRIGGER SHOWER ACTIVITY AGAIN TOMORROW. LATEST MODELS HAVE TRENDED STRONGER WITH THIS FEATURE SO HAVE LEFT CHANCE POPS OVER THE EASTERN PORTION OF THE FORECAST AREA THROUGH 00Z. INTERIOR NORCAL DRIES OUT FRI AS THE ENTIRE SYSTEM SHIFTS WELL EAST OF THE FORECAST AREA. 850MB TEMPS INCREASE BY AROUND 10 DEGREES FRI AND ANOTHER 5 DEGREES SAT...WHICH COMBINED WITH CLEARING SKIES WILL HELP VALLEY TEMPERATURES TO REBOUND WHILE REMAINING BELOW NORMAL. A POSITIVELY-TILTED UPPER RIDGE BUILDS OVER THE FORECAST AREA INTO THE WEEKEND BRINGING QUIET WEATHER TO THE AREA. -DVC .EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY) MODELS DEPICT A WEAK RIDGE BUILDING OVER THE REGION THAT WILL LEAD A SLIGHT WARMING AND DRYING TREND NEXT WEEK. HOWEVER... A SLIGHT CHANCE OF PRECIP IS POSSIBLE EARLY NEXT WEEK IF MOISTURE FROM A WEAK POLAR DISTURBANCE RIDES OVER THE RIDGE AND OVER THE SHASTA COUNTY MOUNTAINS. RIDGE PEAKS WEDNESDAY WITH TEMPERATURES AT OR APPROACHING NORMAL FOR THE FIRST TIME THIS MONTH. A DEEP TROUGH IS ANCITIPATED TO INVADE THE STATE BY THE WEEKEND. && .AVIATION... UPPER TROUGH AXIS MOVES OVER THE REGION DURING THE NEXT 24 HRS. COLD AIR INSTABILITY IN THE WAKE OF WED MORN COLD FRONT PASSAGE LEADING TO WIDESPREAD MVFR/IFR CIGS AND ISOL TSRA THROUGHOUT THE SACRAMENTO VALLEY THIS AFTERNOON. STORMS CA EXPECTED TO TAPER OFF MOVING INTO WED EVENING. SECONDARY WAVE OF PRECIP ANTICIPATED WITH THE ARRIVAL OF A SHORTWAVE BTWN 12Z AND 18Z THU. SNOW LEVELS BTWN 5000 AND 5500 FT IN THE SIERRA NEVADA. PK WIND GUST 60KT OVER SIERRA CRESTS. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING ABOVE 6000 FEET FOR THE WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING ABOVE 6000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. &&
In the hours before
Special weather statement, Oct 5, 12:35 PM PDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT/PUBLIC INFORMATION STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 1235 PM PDT WED OCT 5 2011 ...NATIONAL WEATHER SERVICE TRAINED SPOTTERS RAINFALL AS OF 8 AM... EL38 PACIFIC HOUSE..(EL 3489)...1.94 SH10 SHASTA DAM.....(EL 920)....2.25 SJ16 STOCKTON........(EL 15)....0.18 NV36 KINGVALLE.......(EL 6193)..2.21 BUO2 CHICO...........(EL 200)...0.88 EL12 CAMINO..(EL 3120).PEA SIZE HAIL PL22 FORESTHILL..(EL 3000)......1.82 SH111 REDDING.....(EL 600).......1.73 SIO1 PIKE........(EL 3500)......2.28 BU15 PARADISE....(EL 2000)......2.80 SHO9 SIMS........(1660).........2.60 TU67 SONORA........(EL 2840)....1.50 ...24 HOUR RAINFALL TOTALS... CHESTER......................0.98 / QUINCY.......................2.20 / TAHOE VALLEY.................0.86 / BLUE CANYON..................2.44 / MOUNT SHASTA.................1.26 / MONTAGUE/SISKIYOU............0.51 / REDDING AP...................1.39 / RED BLUFF....................0.64 / CHICO........................0.95 / OROVILLE.....................0.79 / PARADISE.....................2.19 / MARYSVILLE...................0.53 / ALDER SPRINGS................0.90 / KONOCTI......................0.63 / SACRAMENTO...................0.42 / SACRAMENTO EXEC AP...........0.30 / SACRAMENTO INTL AP...........0.27 / VACAVILLE....................0.78 / TRAVIS AFB...................0.41 / STOCKTON AP..................0.60 / MODESTO AP...................0.83 / ...24 HOUR SNOWFALL TOTALS AS OF 10 AM... KINGVALE........(EL 6193)....3 INCH STILL SNOWING DONNER PEAK.....(EL 7239)....6 TO 10 INCH STILL SNOWING LAKE ALMANOR....(EL 4500)....1 INCH ...LATEST 24 HOUR RAINFALL REPORTS... ...ALPINE COUNTY... BEAR VALLEY 1 1 (7200 FT)(HADS - BLCC1) 948 AM OCT 5 2.36 IN BEAR VALLEY (7201 FT)(APRSWXNET) 1105 AM OCT 5 1.72 IN TAMARACK 9 9 (7750 FT)(HADS - SLMC1) 1000 AM OCT 5 1.71 IN ...AMADOR COUNTY... 7 E COOKS STATION (5000 FT)(RAWS) 1107 AM OCT 5 1.90 IN 1 WSW PIONEER (2788 FT)(APRSWXNET) 1103 AM OCT 5 1.45 IN 1 NE CLINTON (2967 FT)(RAWS) 1056 AM OCT 5 1.28 IN ...BUTTE COUNTY... STIRLING CITY (3520 FT)(HADS - SGYC1) 1030 AM OCT 5 3.48 IN FORBESTOWN 4 4 (2840 FT)(HADS - FBSC1) 1000 AM OCT 5 2.61 IN 2 WSW BUTTE MEADOWS (4816 FT)(RAWS) 954 AM OCT 5 2.40 IN PARADISE (1824 FT)(APRSWXNET) 1119 AM OCT 5 2.37 IN 2 NNE PARADISE (6883 FT)(APRSWXNET) 946 AM OCT 5 2.27 IN 1 SE MAGALIA (2345 FT)(APRSWXNET) 1112 AM OCT 5 2.21 IN 3 NW BIG BEND (2490 FT)(RAWS) 1113 AM OCT 5 2.07 IN 2 NNE RICHARDSON SPRINGS (1733 FT)(RAWS) 1051 AM OCT 5 1.05 IN 3 SSE CHICO (236 FT)(RAWS) 1054 AM OCT 5 0.95 IN 1 ESE BANGOR (803 FT)(RAWS) 1051 AM OCT 5 0.85 IN 2 WNW CHICO (193 FT)(APRSWXNET) 1107 AM OCT 5 0.73 IN 3 NNW NORD (515 FT)(APRSWXNET) 1054 AM OCT 5 0.70 IN 2 W CHICO (203 FT)(APRSWXNET) 1114 AM OCT 5 0.44 IN 8 E MILL CREEK (6717 FT)(RAWS) 1021 AM OCT 5 0.34 IN ...CALAVERAS COUNTY... 3 SW BLACK SPRINGS (6058 FT)(RAWS) 1054 AM OCT 5 2.02 IN 1 W ANGELS CAMP (1463 FT)(APRSWXNET) 1117 AM OCT 5 1.66 IN 7 NNW MURPHYS (2559 FT)(RAWS) 1113 AM OCT 5 1.58 IN 5 NNE HODSON (1424 FT)(APRSWXNET) 1111 AM OCT 5 1.51 IN 5 SE GLENCOE (2808 FT)(APRSWXNET) 1113 AM OCT 5 1.46 IN WEST POINT 3 3 (2355 FT)(HADS - TIGC1) 1000 AM OCT 5 1.41 IN 1 WSW CAMPO SECO (398 FT)(RAWS) 1059 AM OCT 5 1.00 IN 1 N ARNOLD (4080 FT)(APRSWXNET) 1115 AM OCT 5 0.33 IN ...COLUSA COUNTY... 1 NE FOUTS SPRINGS (2235 FT)(RAWS) 1028 AM OCT 5 1.00 IN 2 WSW STONEYFORD (1256 FT)(RAWS) 943 AM OCT 5 0.57 IN ...EL DORADO COUNTY... 2 WNW DIAMOND SPRINGS (1696 FT)(APRSWXNET) 1109 AM OCT 5 2.04 IN 3 SE CHIQUITA LAKE (4613 FT)(RAWS) 1101 AM OCT 5 1.97 IN 2 N SMITHFLAT (2329 FT)(APRSWXNET) 1117 AM OCT 5 1.92 IN 4 SSW CHIQUITA LAKE (3110 FT)(RAWS) 1037 AM OCT 5 1.92 IN 1 S GRIZZLY FLAT (4006 FT)(RAWS) 1021 AM OCT 5 1.89 IN 5 S GRIZZLY FLAT (4030 FT)(RAWS) 1036 AM OCT 5 1.80 IN 2 S GEORGETOWN (2400 FT)(APRSWXNET) 1102 AM OCT 5 1.70 IN 4 SE KYBURZ (5240 FT)(RAWS) 1102 AM OCT 5 1.66 IN 2 E RESCUE (1370 FT)(APRSWXNET) 1115 AM OCT 5 1.63 IN 1 W CAMERON PARK (1364 FT)(APRSWXNET) 1053 AM OCT 5 1.56 IN 2 NNW CAMERON PARK (1443 FT)(APRSWXNET) 1111 AM OCT 5 1.49 IN 1 WNW KYBURZ (5653 FT)(RAWS) 1023 AM OCT 5 1.49 IN 3 ENE LATROBE (904 FT)(RAWS) 1059 AM OCT 5 1.26 IN PILOT HILL (1249 FT)(RAWS) 1056 AM OCT 5 1.09 IN 1 SE PLACERVILLE (7041 FT)(APRSWXNET) 1041 AM OCT 5 0.86 IN 9 NW SHRINER LAKE CAMPGROUND (7560 FT)(RAWS) 1028 AM OCT 5 0.41 IN ...GLENN COUNTY... ALDER SPRINGS (4555 FT)(RAWS) 1042 AM OCT 5 0.90 IN 4 N DELEVAN (120 FT)(RAWS) 1029 AM OCT 5 0.65 IN FRUTO 5 5 (400 FT)(HADS - SWIC1) 1100 AM OCT 5 0.60 IN ...LAKE COUNTY... 2 SW GRAVELLY VALLEY AIRPORT (1725 FT)(RAWS) 1043 AM OCT 5 1.59 IN 5 WNW HOUGH SPRINGS (2060 FT)(HADS - BLTC1) 945 AM OCT 5 1.47 IN 5 E TALMAGE (3355 FT)(RAWS) 1101 AM OCT 5 1.33 IN 6 NNE NICE (4840 FT)(RAWS) 943 AM OCT 5 1.27 IN 9 ENE HIDDEN VALLEY LAKE (2200 FT)(RAWS) 1105 AM OCT 5 0.92 IN 1 SSW LAKEPORT (1381 FT)(APRSWXNET) 1113 AM OCT 5 0.83 IN 1 SSE WILBUR SPRINGS (2085 FT)(RAWS) 1048 AM OCT 5 0.75 IN LOWER LAKE 12 12 (1502 FT)(HADS - INVC1) 1030 AM OCT 5 0.63 IN 3 NNW SEIGLER SPRINGS (2163 FT)(RAWS) 1057 AM OCT 5 0.63 IN ...NEVADA COUNTY... DUTCH FLAT 7 7 (4455 FT)(HADS - DKFC1) 1000 AM OCT 5 2.92 IN WHITE CLOUD CAMPGROND (4320 FT)(RAWS) 1102 AM OCT 5 2.73 IN BLUE CANYON 4 4 (3400 FT)(HADS - DPHC1) 1000 AM OCT 5 2.45 IN GRANITEVILLE 5 5 (5390 FT)(HADS - BOWC1) 1030 AM OCT 5 2.44 IN 1 NNW CEDAR RIDGE (2823 FT)(APRSWXNET) 1030 AM OCT 5 2.30 IN 3 SE NEVADA CITY (3280 FT)(APRSWXNET) 1110 AM OCT 5 2.01 IN 5 NNW IOWA HILL (2826 FT)(RAWS) 1028 AM OCT 5 1.86 IN 1 W GRASS VALLEY (2493 FT)(APRSWXNET) 1110 AM OCT 5 1.58 IN 1 SW DELEVAN NATIONAL WILDLIFE REFUGE (RAWS) 1113 AM OCT 5 1.42 IN 3 NE LAKE OF THE PINES (2001 FT)(APRSWXNET) 1116 AM OCT 5 1.20 IN ...PLACER COUNTY... 1 SW BAXTER (3700 FT)(APRSWXNET) 1105 AM OCT 5 2.26 IN 13 WSW ALPINE MEADOWS (5240 FT)(RAWS) 1109 AM OCT 5 2.10 IN 4 SE SUGAR PINE (4355 FT)(RAWS) 1112 AM OCT 5 2.06 IN 2 W FORESTHILL (2857 FT)(APRSWXNET) 1119 AM OCT 5 1.85 IN 1 WNW COLFAX (2390 FT)(APRSWXNET) 1044 AM OCT 5 1.41 IN 3 ESE LINCOLN (200 FT)(RAWS) 1113 AM OCT 5 0.78 IN WHEATLAND 6 6 (260 FT)(HADS - CFWC1) 1115 AM OCT 5 0.77 IN 2 W ROCKLIN (127 FT)(APRSWXNET) 1058 AM OCT 5 0.71 IN LOOMIS (436 FT)(APRSWXNET) 1117 AM OCT 5 0.67 IN 11 SSE CISCO (7100 FT)(RAWS) 1022 AM OCT 5 0.64 IN ...PLUMAS COUNTY... 5 SW CARIBOU (4140 FT)(RAWS) 1045 AM OCT 5 2.97 IN 4 NNW QUINCY (3652 FT)(RAWS) 1115 AM OCT 5 1.85 IN 4 SW BUCKS LAKE (5750 FT)(HADS - BKLC1) 1000 AM OCT 5 1.84 IN 4 NNW QUINCY (3652 FT)(RAWS) 1041 AM OCT 5 1.70 IN 4 SE PAXTON (3420 FT)(APRSWXNET) 1120 AM OCT 5 1.60 IN GREENVILLE 1 1 (3560 FT)(HADS - GRRC1) 1030 AM OCT 5 1.41 IN 5 ESE PAXTON (4478 FT)(RAWS) 1047 AM OCT 5 1.33 IN 2 NNE CRESCENT MILLS (3550 FT)(APRSWXNET) 1118 AM OCT 5 0.97 IN PARADISE 15 15 (5150 FT)(HADS - FRTC1) 1056 AM OCT 5 0.96 IN CHESTER 9 9 (4560 FT)(HADS - HABC1) 1030 AM OCT 5 0.90 IN 1 SW CHESTER (4525 FT)(RAWS) 1102 AM OCT 5 0.77 IN ...SACRAMENTO COUNTY... 2 E CITRUS HEIGHTS (202 FT)(APRSWXNET) 1119 AM OCT 5 0.94 IN 1 ESE FAIR OAKS (219 FT)(APRSWXNET) 1119 AM OCT 5 0.80 IN 1 W ANTELOPE (154 FT)(APRSWXNET) 1118 AM OCT 5 0.68 IN 3 SSW SACRAMENTO ZOO (13 FT)(APRSWXNET) 1112 AM OCT 5 0.63 IN 1 NNE ELK GROVE (49 FT)(APRSWXNET) 1118 AM OCT 5 0.54 IN 3 W ROSEMONT (32 FT)(APRSWXNET) 1118 AM OCT 5 0.49 IN 2 E FLORIN (52 FT)(APRSWXNET) 1115 AM OCT 5 0.42 IN 1 W LAGUNA (167 FT)(APRSWXNET) 1053 AM OCT 5 0.32 IN ...SAN JOAQUIN COUNTY... 1 NE RIVERBANK (101 FT)(APRSWXNET) 1110 AM OCT 5 0.94 IN 2 W KENNEDY (10 FT)(APRSWXNET) 1119 AM OCT 5 0.59 IN STOCKTON 3 3 (12 FT)(HADS - SCKC1) 1000 AM OCT 5 0.44 IN 2 NNW LINCOLN VILLAGE (41 FT)(APRSWXNET) 1106 AM OCT 5 0.35 IN ...SHASTA COUNTY... BURNEY 10 10 (5950 FT)(HADS - SNWC1) 1020 AM OCT 5 3.28 IN 4 W BIG BEND (2670 FT)(RAWS) 951 AM OCT 5 2.42 IN 1 W SIMS (2400 FT)(RAWS) 1051 AM OCT 5 2.21 IN 3 NE REDDING (662 FT)(APRSWXNET) 1112 AM OCT 5 2.04 IN 2 S VOLLMERS (3214 FT)(RAWS) 1051 AM OCT 5 1.97 IN 3 WNW REDDING (620 FT)(APRSWXNET) 1111 AM OCT 5 1.94 IN 3 NE REDDING (662 FT)(APRSWXNET) 1015 AM OCT 5 1.69 IN 1 ESE WHITMORE (2408 FT)(RAWS) 950 AM OCT 5 1.68 IN 4 SW PALO CEDRO (500 FT)(RAWS) 1049 AM OCT 5 1.63 IN 2 WSW KESWICK (974 FT)(APRSWXNET) 1017 AM OCT 5 1.60 IN MC CLOUD 12 12 (5400 FT)(HADS - STMC1) 1000 AM OCT 5 1.56 IN REDDING 3 3 (480 FT)(HADS - KESC1) 1040 AM OCT 5 1.54 IN 4 NNW CENTERVILLE (2044 FT)(RAWS) 1102 AM OCT 5 1.29 IN 1 WNW MANZANITA LAKE (5660 FT)(RAWS) 1009 AM OCT 5 1.24 IN BURNEY 9 9 (2100 FT)(HADS - PPHC1) 1000 AM OCT 5 1.14 IN 6 NE PLATINA (2452 FT)(RAWS) 1054 AM OCT 5 0.89 IN 2 WNW JOHNSON PARK (3136 FT)(APRSWXNET) 1031 AM OCT 5 0.62 IN 2 W CASSEL (3704 FT)(RAWS) 1013 AM OCT 5 0.53 IN ...SIERRA COUNTY... SIERRA CITY 10 10 (2920 FT)(HADS - DNVC1) 1030 AM OCT 5 3.20 IN 6 NNW DOWNIEVILLE (6670 FT)(RAWS) 1115 AM OCT 5 1.03 IN ...SOLANO COUNTY... 4 NE VALLEJO (337 FT)(APRSWXNET) 1031 AM OCT 5 0.61 IN 3 S CORDELIA (21 FT)(APRSWXNET) 1115 AM OCT 5 0.47 IN 2 WNW VALLEJO (88 FT)(APRSWXNET) 1114 AM OCT 5 0.44 IN ...STANISLAUS COUNTY... 8 S TELEGRAPH CITY (400 FT)(APRSWXNET) 1115 AM OCT 5 1.15 IN 2 NNE MODESTO (95 FT)(APRSWXNET) 1114 AM OCT 5 0.78 IN 14 SW PATTERSON (1860 FT)(RAWS) 1100 AM OCT 5 0.67 IN ...TEHAMA COUNTY... MINERAL (4957 FT)(HADS - MNAC1) 1000 AM OCT 5 2.13 IN 5 SSW LYONSVILLE (4594 FT)(RAWS) 1024 AM OCT 5 1.82 IN 3 NE LYONSVILLE (4159 FT)(RAWS) 950 AM OCT 5 1.79 IN 1 NE CORNING (289 FT)(RAWS) 1055 AM OCT 5 0.66 IN RED BLUFF 20 20 (3850 FT)(HADS - SDCC1) 1030 AM OCT 5 0.65 IN 4 SSW BEEGUM (3500 FT)(RAWS) 1116 AM OCT 5 0.55 IN 4 WSW PASKENTA (1028 FT)(RAWS) 1028 AM OCT 5 0.47 IN 6 WNW PASKENTA (3713 FT)(RAWS) 1115 AM OCT 5 0.35 IN ...TUOLUMNE COUNTY... PINECREST 1 1 (5600 FT)(HADS - PNCC1) 1000 AM OCT 5 2.78 IN 1 S STRAWBERRY (5700 FT)(RAWS) 1057 AM OCT 5 2.78 IN 2 E CEDAR RIDGE (4933 FT)(RAWS) 1102 AM OCT 5 2.42 IN BUCK MEADOWS FSS (3200 FT)(RAWS) 1102 AM OCT 5 2.09 IN 1 NW GROVELAND-BIG OAK (2500 FT)(APRSWXNET) 1103 AM OCT 5 1.60 IN KEYSTONE (1107 FT)(RAWS) 1103 AM OCT 5 1.58 IN HATHAWAY PINES 3 3 (1060 FT)(HADS - SPWC1) 1000 AM OCT 5 1.52 IN 4 SW TUOLUMNE CITY (2401 FT)(APRSWXNET) 1103 AM OCT 5 1.04 IN STRAWBERRY 6 6 (8400 FT)(HADS - GNLC1) 945 AM OCT 5 0.84 IN KENNEDY MEADOW 6 6 (9250 FT)(HADS - DDMC1) 1000 AM OCT 5 0.60 IN ...YOLO COUNTY... BROOKS (354 FT)(RAWS) 959 AM OCT 5 0.35 IN 2 W DAVIS (49 FT)(APRSWXNET) 1118 AM OCT 5 0.33 IN 1 SSW WOODLAND (68 FT)(APRSWXNET) 1118 AM OCT 5 0.21 IN ...YUBA COUNTY... 3 ENE CHALLENGE (3714 FT)(RAWS) 1110 AM OCT 5 2.00 IN DOBBINS 3 3 (600 FT)(HADS - COGC1) 1045 AM OCT 5 1.14 IN 4 S STANFIELD HILL (1309 FT)(APRSWXNET) 1109 AM OCT 5 0.94 IN 2 SW SMARTVILLE (653 FT)(APRSWXNET) 1119 AM OCT 5 0.27 IN OBSERVATIONS ARE COLLECTED FROM A VARIETY OF SOURCES WITH VARYING EQUIPMENT AND EXPOSURES. NOT ALL DATA LISTED IS CONSIDERED OFFICIAL. THE NATIONAL WEATHER SERVICE THANKS ITS PRIVATE AND PUBLIC PARTNERS FOR PROVIDING US WITH THIS DATA. JNP/SLH
Special weather statement, Oct 5, 4:11 PM PDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 411 PM PDT WED OCT 5 2011 CAZ015-066-068-060000- SHASTA CA-TEHAMA CA- 411 PM PDT WED OCT 5 2011 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL TEHAMA COUNTY SOUTH CENTRAL SHASTA COUNTY UNTIL 500 PM PDT AT 406 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF PAYNES CREEK..MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAYNES CREEK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4043 12171 4019 12183 4031 12215 4044 12207 TIME...MOT...LOC 2310Z 281DEG 16KT 4036 12204 JCLAPP
Local storm report, Oct 5, 4:42 PM PDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
442 PM PDT WED OCT 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM HEAVY RAIN 2 SW CHICO 39.73N 121.83W
10/05/2011 E0.97 INCH BUTTE CA TRAINED SPOTTER
&&
JPOWELLLocal storm report, Oct 5, 4:44 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
444 PM PDT WED OCT 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HEAVY RAIN 2 SW CHICO 39.73N 121.83W
10/05/2011 E0.97 INCH BUTTE CA TRAINED SPOTTER
&&
KSSpecial weather statement, Oct 5, 5:15 PM PDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
515 PM PDT WED OCT 5 2011
CAZ015-066-060100-
TEHAMA CA-
515 PM PDT WED OCT 5 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA
UNTIL 600 PM PDT
AT 510 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF RED BLUFF TO RICHFIELD...AND MOVING EAST SOUTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LOS MOLINOS
RICHFIELD...
HIGHWAY 99 IN THE VICINITY OF VINA
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4007 12171 3997 12187 3989 12204 3985 12208
3999 12223 4010 12216 4014 12203
TIME...MOT...LOC 0011Z 279DEG 15KT 4010 12197 4001 12208
3996 12214
EKLocal storm report, Oct 5, 6:16 PM PDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
616 PM PDT WED OCT 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL CHICO 39.75N 121.81W
10/05/2011 E0.75 INCH BUTTE CA PUBLIC
REPORT FROM CHICO AIRPORT. EARLIER REPORT OF POSSIBLE
WALL CLOUD AROUND 6 PM.
&&
KSThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 5:15 PM PDT | Special Weather Statement | STO | Tehama | 45 min |
| Oct 5, 5:28 PM PDT | Severe Thunderstorm Warning | STO | Butte, Tehama | 47 min |
| Oct 5, 7:00 PM PDT | Special Weather Statement | STO | Butte | 45 min |
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.